Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 5, 1997, 10:33 AM CST for Lewis County, Maury County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1997, 10:33 AM CST (16:33 UTC)
- Expired
- Mar 5, 1997, 2:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051635 FFWBNA TNC101-119-052030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1033 AM CST WED MAR 5 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...LEWIS COUNTY...MAURY COUNTY THUNDERSTORMS...WITH HEAVY RAINS...WILL MOVE THROUGH THE AREA BETWEEN NOW AND NOON...AND WILL LIKELY PRODUCE RAINFALL RATES OF AROUND AN INCH AN HOUR. FOLLOWING THE THUNDERSTORMS...MODERATE RAIN WILL PROBABLY CONTINUE INTO THE EARLY AFTERNOON AS WELL. THESE RAINS...WHICH WILL FALL ON ALREADY-SATURATED GROUND...WILL PRODUCE THE LIKELIHOOD OF FLASH FLOODING. IF YOU LIVE NEAR CREEKS OR STREAMS...YOU SHOULD REMAIN ALERT FOR RISING WATERS AND HAVE A SAFETY PLAN THAT YOU CAN IMPLEMENT QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEAT`HS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 9:19 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 5, 9:19 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 917 AM CST WED MAR 5 1997 SHWRS/TSTMS CONTD MOVG NE ACRS THE MID STATE. RUC SFC ANALYSIS AT 14Z SHOWED A SFC WAVE ON THE CDFNT OVR SW TN IN AREA OF STG MSTR CONV AND THETA-E ADVCTN. ALSO...DWPTS IN THE 60S WERE ADVTG NWD INTO THE MID STA. STLT PICS SHOWED CLD TOPS COOLG OVR SW TN AND SML SCALE S/WVS CONTG TO MOV ENE INTO THE AREA ENHANCING THE RAINFALL. POTENTIAL FOR HVY RAIN TO THEREFORE CONT ESPECIALLY IN SRN SECS OF THE MID STA INTO ERY AFTN. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:03 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 5, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 5, 3:53 AM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 67 min |
| Mar 5, 4:07 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 68 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 59 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 59 min |
| Mar 5, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 66 min |
| Mar 5, 5:46 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 59 min |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Stewart | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Dickson, Montgomery | 3 hr |
| Mar 5, 7:18 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 57 min |
| Mar 5, 7:28 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 62 min |
| Mar 5, 7:54 AM CST | Severe Thunderstorm Warning | OHX | Smith | 36 min |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Decatur, Hickman, Perry | 5 hr |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Rutherford, Williamson | 5 hr |
| Mar 5, 8:08 AM CST | Severe Thunderstorm Warning | OHX | DeKalb | 37 min |
| Mar 5, 8:28 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 32 min |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Warren | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Putnam, White | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Smith | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Bedford, Marshall | 5 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Benton, Humphreys | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale, Wilson | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Davidson | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.